Alert archive / Washington / Wind Advisories in 2019

Wind Advisory 2, NWS Seattle, WA

January 5, 2019San Juan County, Washington

NWS Seattle, WA issued this wind advisory at Jan 5, 2019, 3:02 AM PST for San Juan County, Washington. It took effect at Jan 5, 2019, 10:00 PM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2019, 3:02 AM PST (11:02 UTC)
In effect from
Jan 5, 2019, 10:00 PM PST
Expired
Jan 6, 2019, 5:58 AM PST
In force
8 hr
Issued by
NWS Seattle, WA

County San Juan County, WA

The radar

The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 00:00Z, 11.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 00:00Z on 2019-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 00:00Z on 2019-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
490 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

609 
WWUS76 KSEW 051102
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
302 AM PST Sat Jan 5 2019

WAZ001-503-504-506-507-509>511-516-517-556-558-559-060000-
/O.NEW.KSEW.WI.Y.0002.190106T0600Z-190106T1800Z/
San Juan County-Western Whatcom County-Southwest Interior-
Western Skagit County-Everett and Vicinity-Tacoma Area-
Admiralty Inlet Area-Hood Canal Area-North Coast-Central Coast-
Bellevue and Vicinity-Seattle and Vicinity-Bremerton and Vicinity-
302 AM PST Sat Jan 5 2019

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
SUNDAY...

The National Weather Service in Seattle has issued a Wind
Advisory, which is in effect from 10 PM this evening to 10 AM PST
Sunday. 

* WIND...South 20 to 35 mph with gusts up to 50 mph.

* SOME AFFECTED LOCATIONS...Hoquaim, Forks, Olympia, Tacoma,
  Seattle, Bremerton, Everett, Whidbey Island, Friday Harbor,
  Bellingham.

* TIMING...South winds will rapidly develop late this evening or
  early Sunday morning then ease late Sunday morning. For most of
  the area, the strongest winds will occur in the early morning 
  hours on Sunday. 

* IMPACTS...Winds may snap tree branches and cause local power
  outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

www.weather.gov/seattle
7 follow-up statements
127 
WWUS76 KSEW 051838
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
1038 AM PST Sat Jan 5 2019

WAZ512-514-060000-
/O.EXA.KSEW.WI.Y.0002.190106T0600Z-190106T1800Z/
Lower Chehalis Valley Area-Eastern Strait of Juan de Fuca-
1038 AM PST Sat Jan 5 2019

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
SUNDAY...

The National Weather Service in Seattle has issued a Wind
Advisory, which is in effect from 10 PM this evening to 10 AM PST
Sunday. 

* WIND...South to southwest wind 20 to 35 mph with gusts up to 50
  mph.

* SOME AFFECTED LOCATIONS...Montesano, Port Angeles. 

* TIMING...South to southwest winds will rapidly develop late 
  this evening or early Sunday morning then ease late Sunday 
  morning. For most of the area, the strongest winds will occur in
  the early morning hours on Sunday. 

* IMPACTS...Winds may snap tree branches and cause local power 
  outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

WAZ001-503-504-506-507-509>511-516-517-556-558-559-060000-
/O.CON.KSEW.WI.Y.0002.190106T0600Z-190106T1800Z/
San Juan County-Western Whatcom County-Southwest Interior-
Western Skagit County-Everett and Vicinity-Tacoma Area-
Admiralty Inlet Area-Hood Canal Area-North Coast-Central Coast-
Bellevue and Vicinity-Seattle and Vicinity-Bremerton and Vicinity-
1038 AM PST Sat Jan 5 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST SUNDAY...

* WIND...South to southwest wind 20 to 35 mph with gusts up to 50
  mph.

* SOME AFFECTED LOCATIONS...Hoquaim, Forks, Olympia, Tacoma, 
  Seattle, Bremerton, Everett, Whidbey Island, Friday Harbor, 
  Bellingham. 

* TIMING...South to southwest winds will rapidly develop late 
  this evening or early Sunday morning then ease late Sunday 
  morning. For most of the area, the strongest winds will occur in
  the early morning hours on Sunday. 

* IMPACTS...Winds may snap tree branches and cause local power 
  outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

www.weather.gov/seattle
024 
WWUS76 KSEW 052334
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
334 PM PST Sat Jan 5 2019

WAZ001-503-504-506-507-509>512-514-516-517-556-558-559-061200-
/O.CON.KSEW.WI.Y.0002.190106T0600Z-190106T1800Z/
San Juan County-Western Whatcom County-Southwest Interior-
Western Skagit County-Everett and Vicinity-Tacoma Area-
Admiralty Inlet Area-Hood Canal Area-Lower Chehalis Valley Area-
Eastern Strait of Juan de Fuca-North Coast-Central Coast-
Bellevue and Vicinity-Seattle and Vicinity-Bremerton and Vicinity-
334 PM PST Sat Jan 5 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST SUNDAY...

* WIND...South to southwest wind 20 to 35 mph with gusts up to 
  50 mph. 

* SOME AFFECTED LOCATIONS...Hoquaim, Forks, Olympia, Tacoma, 
  Seattle, Bremerton, Everett, Whidbey Island, Friday Harbor, 
  Bellingham. 

* TIMING...South to southwest winds will rapidly develop late 
  this evening or early Sunday morning then ease late Sunday 
  morning. For most of the area, the strongest winds will occur 
  in the early morning hours on Sunday. 

* IMPACTS...Winds may snap tree branches and cause local power 
  outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

www.weather.gov/seattle
341 
WWUS76 KSEW 060231
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
631 PM PST Sat Jan 5 2019

WAZ001-509-516-517-558-559-061800-
/O.UPG.KSEW.WI.Y.0002.190106T0600Z-190106T1800Z/
/O.NEW.KSEW.HW.W.0001.190106T0600Z-190106T1800Z/
San Juan County-Tacoma Area-North Coast-Central Coast-
Seattle and Vicinity-Bremerton and Vicinity-
631 PM PST Sat Jan 5 2019

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
PST SUNDAY...

The National Weather Service in Seattle has issued a High Wind
Warning, which is in effect from 10 PM this evening to 10 AM PST
Sunday. The Wind Advisory is no longer in effect. 

* WIND...South to southwest wind 20 to 35 mph with gusts 45 to 55
  mph. A brief period with gusts to around 60 mph is possible
  during the peak of the storm overnight. 

* SOME AFFECTED LOCATIONS...Hoquaim, Forks, Olympia, Tacoma,
  Seattle, Bremerton, and Friday Harbor. 

* TIMING...South to southwest winds will rapidly develop late this
  evening then ease around daybreak Sunday. For most of the area,
  the strongest winds will occur in the early morning hours on 
  Sunday. In the central Puget Sound region, including Seattle, 
  the peak winds are expected between 2 AM and 4 AM.

* IMPACTS...Winds may down trees and cause power outages.
  Dangerous cross winds will be possible on east-west oriented
  roadways including I-90 and SR-520 across Lake Washington.
  Temporary structures and fences may be damaged. Loose or 
  unsecured objects may be displaced.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WAZ515-555-061800-
/O.EXA.KSEW.WI.Y.0002.190106T0600Z-190106T1800Z/
Western Strait of Juan De Fuca-East Puget Sound Lowlands-
631 PM PST Sat Jan 5 2019

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
SUNDAY...

The National Weather Service in Seattle has issued a Wind
Advisory, which is in effect from 10 PM this evening to 10 AM PST
Sunday. 

* WIND...South to southwest wind 20 to 35 mph with gusts up to 
  50 mph. 

* SOME AFFECTED LOCATIONS...Enumclaw, Black Diamond, Maple Valley,
  Gold Bar, North Bend, Buckley, Joyce, and Clallam Bay.

* TIMING...South to southwest winds will rapidly develop late this
  evening then ease around daybreak Sunday. For most of the area,
  the strongest winds will occur in the early morning hours on 
  Sunday. 

* IMPACTS...Winds may snap tree branches and cause local power 
  outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

WAZ503-504-506-507-510>512-514-556-061800-
/O.CON.KSEW.WI.Y.0002.190106T0600Z-190106T1800Z/
Western Whatcom County-Southwest Interior-Western Skagit County-
Everett and Vicinity-Admiralty Inlet Area-Hood Canal Area-
Lower Chehalis Valley Area-Eastern Strait of Juan de Fuca-
Bellevue and Vicinity-
631 PM PST Sat Jan 5 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST SUNDAY...

* WIND...South to southwest wind 20 to 35 mph with gusts up to 
  50 mph. 

* SOME AFFECTED LOCATIONS...Chehalis, Shelton, Port Angeles,
  Olympia, Everett, Mount Vernon, Whidbey Island, Bellingham. 

* TIMING...South to southwest winds will rapidly develop late this
  evening then ease around daybreak Sunday. For most of the area,
  the strongest winds will occur in the early morning hours on 
  Sunday. 

* IMPACTS...Winds may snap tree branches and cause local power 
  outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Wolcott

www.weather.gov/seattle
436 
WWUS76 KSEW 060239 CCA
NPWSEW

URGENT - WEATHER MESSAGE...CORRECTED
National Weather Service Seattle WA
639 PM PST Sat Jan 5 2019

WAZ001-509-516-517-558-559-061800-
/O.UPG.KSEW.WI.Y.0002.190106T0600Z-190106T1800Z/
/O.COR.KSEW.HW.W.0001.190106T0600Z-190106T1800Z/
San Juan County-Tacoma Area-North Coast-Central Coast-
Seattle and Vicinity-Bremerton and Vicinity-
639 PM PST Sat Jan 5 2019

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
PST SUNDAY...

The National Weather Service in Seattle has issued a High Wind
Warning, which is in effect from 10 PM this evening to 10 AM PST
Sunday. The Wind Advisory is no longer in effect. 

* WIND...South to southwest wind 20 to 35 mph with gusts 45 to 55
  mph. A brief period with gusts to around 60 mph is possible
  during the peak of the storm overnight. 

* SOME AFFECTED LOCATIONS...Hoquaim, Forks, Tacoma, Seattle, 
  Bremerton, and Friday Harbor. 

* TIMING...South to southwest winds will rapidly develop late this
  evening then ease around daybreak Sunday. For most of the area,
  the strongest winds will occur in the early morning hours on 
  Sunday. In the central Puget Sound region, including Seattle, 
  the peak winds are expected between 2 AM and 4 AM.

* IMPACTS...Winds may down trees and cause power outages.
  Dangerous cross winds will be possible on east-west oriented
  roadways including I-90 and SR-520 across Lake Washington.
  Temporary structures and fences may be damaged. Loose or 
  unsecured objects may be displaced.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WAZ515-555-061800-
/O.EXA.KSEW.WI.Y.0002.190106T0600Z-190106T1800Z/
Western Strait of Juan De Fuca-East Puget Sound Lowlands-
639 PM PST Sat Jan 5 2019

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
SUNDAY...

The National Weather Service in Seattle has issued a Wind
Advisory, which is in effect from 10 PM this evening to 10 AM PST
Sunday. 

* WIND...South to southwest wind 20 to 35 mph with gusts up to 
  50 mph. 

* SOME AFFECTED LOCATIONS...Enumclaw, Black Diamond, Maple Valley,
  Gold Bar, North Bend, Buckley, Joyce, and Clallam Bay.

* TIMING...South to southwest winds will rapidly develop late this
  evening then ease around daybreak Sunday. For most of the area,
  the strongest winds will occur in the early morning hours on 
  Sunday. 

* IMPACTS...Winds may snap tree branches and cause local power 
  outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

WAZ503-504-506-507-510>512-514-556-061800-
/O.CON.KSEW.WI.Y.0002.190106T0600Z-190106T1800Z/
Western Whatcom County-Southwest Interior-Western Skagit County-
Everett and Vicinity-Admiralty Inlet Area-Hood Canal Area-
Lower Chehalis Valley Area-Eastern Strait of Juan de Fuca-
Bellevue and Vicinity-
639 PM PST Sat Jan 5 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST SUNDAY...

* WIND...South to southwest wind 20 to 35 mph with gusts up to 
  50 mph. 

* SOME AFFECTED LOCATIONS...Chehalis, Shelton, Port Angeles,
  Olympia, Everett, Mount Vernon, Whidbey Island, Bellingham. 

* TIMING...South to southwest winds will rapidly develop late this
  evening then ease around daybreak Sunday. For most of the area,
  the strongest winds will occur in the early morning hours on 
  Sunday. 

* IMPACTS...Winds may snap tree branches and cause local power 
  outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Wolcott

www.weather.gov/seattle
794 
WWUS76 KSEW 061106
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
306 AM PST Sun Jan 6 2019

WAZ504-512-061215-
/O.CAN.KSEW.WI.Y.0002.000000T0000Z-190106T1800Z/
Southwest Interior-Lower Chehalis Valley Area-
306 AM PST Sun Jan 6 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Seattle has cancelled the Wind
Advisory. 

Winds have eased below advisory levels.

$$

WAZ001-509-516-517-558-559-061800-
/O.CON.KSEW.HW.W.0001.000000T0000Z-190106T1800Z/
San Juan County-Tacoma Area-North Coast-Central Coast-
Seattle and Vicinity-Bremerton and Vicinity-
306 AM PST Sun Jan 6 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* WIND...South to southwest wind 20 to 35 mph with gusts 45 to 
  55 mph. A brief period with gusts to around 60 mph is possible 
  during the peak of the storm overnight. 

* SOME AFFECTED LOCATIONS...Hoquaim, Forks, Tacoma, Seattle, 
  Bremerton, and Friday Harbor. 

* TIMING...South to southwest winds will rapidly develop late 
  this evening then ease around daybreak Sunday. For most of the 
  area, the strongest winds will occur in the early morning 
  hours on Sunday. In the central Puget Sound region, including 
  Seattle, the peak winds are expected between 2 AM and 4 AM. 

* IMPACTS...Winds may down trees and cause power outages. 
  Dangerous cross winds will be possible on east-west oriented 
  roadways including I-90 and SR-520 across Lake Washington. 
  Temporary structures and fences may be damaged. Loose or 
  unsecured objects may be displaced. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WAZ503-506-507-510-511-514-515-555-556-061800-
/O.CON.KSEW.WI.Y.0002.000000T0000Z-190106T1800Z/
Western Whatcom County-Western Skagit County-Everett and Vicinity-
Admiralty Inlet Area-Hood Canal Area-
Eastern Strait of Juan de Fuca-Western Strait of Juan De Fuca-
East Puget Sound Lowlands-Bellevue and Vicinity-
306 AM PST Sun Jan 6 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WIND...South to southwest wind 20 to 35 mph with gusts up to 
  50 mph. 

* SOME AFFECTED LOCATIONS...Chehalis, Shelton, Port Angeles, 
  Olympia, Everett, Mount Vernon, Whidbey Island, Bellingham. 

* TIMING...South to southwest winds will rapidly develop late 
  this evening then ease around daybreak Sunday. For most of the 
  area, the strongest winds will occur in the early morning 
  hours on Sunday. 

* IMPACTS...Winds may snap tree branches and cause local power 
  outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

www.weather.gov/seattle
891 
WWUS76 KSEW 061212
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
412 AM PST Sun Jan 6 2019

WAZ509-516-517-558-559-061315-
/O.CAN.KSEW.HW.W.0001.000000T0000Z-190106T1800Z/
Tacoma Area-North Coast-Central Coast-Seattle and Vicinity-
Bremerton and Vicinity-
412 AM PST Sun Jan 6 2019

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Seattle has cancelled the High
Wind Warning. 

Strong damaging winds have ended. Winds will continue to ease this
morning.

$$

WAZ511-514-515-555-556-061315-
/O.CAN.KSEW.WI.Y.0002.000000T0000Z-190106T1800Z/
Hood Canal Area-Eastern Strait of Juan de Fuca-
Western Strait of Juan De Fuca-East Puget Sound Lowlands-
Bellevue and Vicinity-
412 AM PST Sun Jan 6 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Seattle has cancelled the Wind
Advisory. 

Winds have begun to ease and will continue to decrease this
morning.

$$

WAZ001-061800-
/O.CON.KSEW.HW.W.0001.000000T0000Z-190106T1800Z/
San Juan County-
412 AM PST Sun Jan 6 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* WIND...Southwest to west wind 20 to 35 mph with gusts 45 to 55 
  mph. A brief period with gusts to around 60 mph is possible for 
  the next hour or two. 

* SOME AFFECTED LOCATIONS...Friday Harbor. 

* TIMING...Winds have peaked and will begin to ease in the next
  hour or two. 

* IMPACTS...Winds may down trees and cause power outages. 
  Temporary structures and fences may be damaged. Loose or 
  unsecured objects may be displaced. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WAZ503-506-507-510-061800-
/O.CON.KSEW.WI.Y.0002.000000T0000Z-190106T1800Z/
Western Whatcom County-Western Skagit County-Everett and Vicinity-
Admiralty Inlet Area-
412 AM PST Sun Jan 6 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WIND...Southwest to west wind 20 to 35 mph with gusts up to 50
  mph. 

* SOME AFFECTED LOCATIONS...Everett, Mount Vernon, Whidbey 
  Island, Bellingham. 

* TIMING...Gusty winds will continue for the next hour or two and
  then begin to subside. 

* IMPACTS...Winds may snap tree branches and cause local power 
  outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

www.weather.gov/seattle
595 
WWUS76 KSEW 061358
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
558 AM PST Sun Jan 6 2019

WAZ001-061500-
/O.CAN.KSEW.HW.W.0001.000000T0000Z-190106T1800Z/
San Juan County-
558 AM PST Sun Jan 6 2019

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Seattle has cancelled the High
Wind Warning. 

Winds have eased and will continue to decrease today.

$$

WAZ503-506-507-510-061500-
/O.CAN.KSEW.WI.Y.0002.000000T0000Z-190106T1800Z/
Western Whatcom County-Western Skagit County-Everett and Vicinity-
Admiralty Inlet Area-
558 AM PST Sun Jan 6 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Seattle has cancelled the Wind
Advisory. 

Winds have eased and will continue to decrease today.

$$

www.weather.gov/seattle

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Jan 5, 2:58 AM PST, 4 minutes earlier.

Area forecast discussion, Jan 5, 2:58 AM PST, 4 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
258 AM PST Sat Jan 5 2019

.SYNOPSIS...A frontal system will bring wind and rain tonight
with showers behind the system into Sunday. High pressure will
briefly dry things out on Monday. Wind and rain will return
Tuesday and Wednesday as a another frontal system moves through.
Unsettled weather will continue Thursday with some drying possible
by Friday.

&&

.SHORT TERM /TODAY THROUGH MONDAY/...It looks largely dry this
morning out ahead of an approaching system. The aforementioned
frontal system will move up from the south later today and tonight
with rain spreading into the area. An associated surface low will
track north off the coast this afternoon and evening. Southerly
gradients will rapidly increase behind the front/surface low
tonight. There will be a resulting burst of southerly winds,
mostly after midnight tonight into Sunday morning. Advisory
strength winds are likely most areas. There will also be a little
snow in the mountains with the system tonight. The passes looks
like they will pick up 2-4 inches with 5-10 inches on the
volcanoes from late this evening through Sunday morning.

An upper trough will move over the area on Sunday with showers. An
isolated thunderstorm is also possible, mainly near the coast.
Weak high pressure aloft will build over the area on Monday with
showers tapering and becoming mostly confined to the Cascades.
Schneider

.LONG TERM /TUESDAY THROUGH FRIDAY/...A frontal system will bring
another round of rain Tuesday and Wednesday. A deep surface low
tracking to the northeast over the Offshore Waters will bring
another windy period to parts of the area, especially Wednesday.
Another system could bring more rain and wind Thursday but models
are struggling with the details. Models suggest an upper ridge
could bring drier weather by the end of the week. Schneider

&&

.AVIATION...A brief break in the weather pattern will yield drier
and calmer conditions over western Washington throughout most of the
day today. This break will remain short-lived as an upper level low
offshore northern California tracks northward into the region. The
majority of the TAF sites remain VFR early this morning, however a
few areas of patchy fog have developed near OLM and PWT. Reduced
visibilities and low ceilings may linger near these terminals into
the late morning hours. Southerly flow aloft will become light late
this morning, before gradually increasing again this afternoon and
evening as the next system approaches. Surface winds are forecast to
become gusty and shift to the south/southwest tonight and during the
overnight hours. Rain will return late.

KSEA...VFR ceilings are forecast to continue throughout most of the
day today. Surface winds E/NE at 5-10 knots. Rain will return and
winds should increase and shift to the S later tonight as the next
system approaches. 14

&&

.MARINE...Flow in the lower levels will be light offshore early
Saturday morning as high pressure builds northward from the Four
Corners vicinity to the US/Canadian border and an area of deep low
pressure resides off the northern California coast. Throughout the
morning hours, this area of low pressure will begin to lift north,
allowing for increasing wind speeds across the coastal waters. Winds
should initially remain small craft but look to increase to gale
force by late afternoon. In this same timeframe, gale force winds
will likely develop across the central and eastern Strait of Juan de
Fuca. These winds will continue into the evening hours as the main
area of lower level low pressure moves into Vancouver Island.
However, another more subtle trough of low pressure will then skirt
across Puget Sound, quickly ramping up the winds to very high-end SC
to gale over a rather short period of time. Have opted to go ahead
and go gale for all waters during this timeframe. Winds then look to
gradually subside through the day on Sunday but an active pattern
will continue as the flow returns onshore.

Kovacik

&&

.HYDROLOGY...The Skokomish river in Mason county will continue to
slowly recede over the next few days, falling below flood stage
early next week. Elsewhere, river flooding is not expected through
Monday. A wet system on Tuesday could cause another round of
minor flooding for rivers flowing off the Olympics.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Wind Advisory from 10 PM this evening to 10 AM PST Sunday for
     Admiralty Inlet Area-Bellevue and Vicinity-Bremerton and
     Vicinity-Central Coast-Everett and Vicinity-Hood Canal Area-
     North Coast-San Juan County-Seattle and Vicinity-Southwest
     Interior-Tacoma Area-Western Skagit County-Western Whatcom
     County.

     Winter Weather Advisory from 10 PM this evening to 10 AM PST
     Sunday for Cascades of Pierce and Lewis Counties-Cascades
     of Whatcom and Skagit Counties.

PZ...Small Craft Advisory for rough bar until 1 PM PST Sunday for
     Grays Harbor Bar.

     Small Craft Advisory until 4 PM PST this afternoon for Coastal
     Waters From Cape Flattery To James Island 10 To 60 Nm-
     Coastal Waters From Cape Flattery To James Island Out 10 Nm-
     Coastal Waters From James Island To Point Grenville 10 To
     60 Nm-Coastal Waters From James Island To Point Grenville
     Out 10 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater 10 To 60 Nm-Coastal Waters From Point Grenville
     To Cape Shoalwater Out 10 Nm.

     Small Craft Advisory from 7 AM to 4 PM PST Sunday for Admiralty
     Inlet-Coastal Waters From Cape Flattery To James Island 10
     To 60 Nm-Coastal Waters From Cape Flattery To James Island
     Out 10 Nm-Coastal Waters From James Island To Point
     Grenville 10 To 60 Nm-Coastal Waters From James Island To
     Point Grenville Out 10 Nm-Coastal Waters From Point
     Grenville To Cape Shoalwater 10 To 60 Nm-Coastal Waters
     From Point Grenville To Cape Shoalwater Out 10 Nm-East
     Entrance U.S. Waters Strait Of Juan De Fuca-Northern Inland
     Waters Including The San Juan Islands-Puget Sound and Hood
     Canal-West Entrance U.S. Waters Strait Of Juan De Fuca.

     Gale Warning from 4 PM this afternoon to 7 AM PST Sunday for
     Central U.S. Waters Strait Of Juan De Fuca-Coastal Waters
     From Cape Flattery To James Island 10 To 60 Nm-Coastal
     Waters From Cape Flattery To James Island Out 10 Nm-Coastal
     Waters From James Island To Point Grenville 10 To 60 Nm-
     Coastal Waters From James Island To Point Grenville Out 10
     Nm-Coastal Waters From Point Grenville To Cape Shoalwater
     10 To 60 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater Out 10 Nm-East Entrance U.S. Waters Strait Of
     Juan De Fuca.

     Gale Warning from 10 PM this evening to 7 AM PST Sunday for
     Admiralty Inlet-Northern Inland Waters Including The San
     Juan Islands-Puget Sound and Hood Canal-West Entrance U.S.
     Waters Strait Of Juan De Fuca.

     Small Craft Advisory for hazardous seas until noon PST today for
     West Entrance U.S. Waters Strait Of Juan De Fuca.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 2:55 AM PSTGale WarningSEW28 hr
Jan 5, 2:55 AM PSTSmall Craft AdvisorySEW55 hr
Jan 5, 3:02 AM PSTWinter Weather AdvisorySEW31 hr

Nearby

Wind Advisories in Washington, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.